Edema in bowel oncology

Swelling of the feet with oncology

Swelling of the feet with oncology - commonthe consequence of the treatment of cancer diseases. Lymphedema is an edema that occurs as a result of the accumulation of lymph in the soft tissues. Edema in oncology is formed for a simple reason: due to the removal of lymph nodes, lymph accumulates in the tissues and thus the edema is formed. It can cause discomfort and severe pain. Swelling of the legs is a serious threat to the patient's health: it slows down the process of tissue healing, increases the risk of infection in the area of ​​edema.

Some common causes of leg edema in oncology:

- Operation in the groin to remove lymph nodes. In particular, edema of the legs is a consequence of the surgicalinterventions to treat a variety of cancers of the pelvic region (cancer of the ovaries, testes, prostate, uterus, vulva, cervix). Quite often, surgery is a necessary measure to remove tumors on the legs (for example, with melanoma).

- Swelling of the legs can be a consequence of radiotherapy of the lymph nodes of the inguinal region.

- Edema can form due to the spread of cancer to the lymph nodes.

- The cause of swelling of the legs may be swelling of the abdominal cavity, which blocks the outflow of lymph.

Some features of the appearance of edema:

- Swelling may appear several days or even weeks after surgery or other treatment.

- In the overwhelming majority of cases, lymphatic edema is associated with cancer or with the types of therapy used for its treatment.

- The cause of edema may be infection or trauma to the lymph nodes.

- There are risk factors for edema: removal or various damages of lymph nodes due to the treatment of cancer, sedentary lifestyle, overweight, trauma or leg infection.

- The patient feels heaviness, discomfort and pain in the legs.

- Feeling that clothes and shoes are smaller in size.

- Redness of the skin.

Swelling of the feet with oncology appear after treatment. Usually they have mild symptoms and go away on their own for several weeks. The patient should always consult a doctor about the swelling of the legs.